TITLE

The Behavior of Positive Solutions of a Nonlinear Second-Order Difference Equation

AUTHOR(S)
Stević, Stevo; Berenhaut, Kenneth S.
PUB. DATE
January 2008
SOURCE
Abstract & Applied Analysis;2008, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
This paper studies the boundedness, global asymptotic stability, and periodicity of positive solutions of the equation xn = f(xn-2)/g(xn-1), n ϵ ℕ0, where f, g ϵ C[(0,∞), (0,∞)]. It is shown that if f and g are nondecreasing, then for every solution of the equation the subsequences {x2n} and {x2n-1} are eventually monotone. For the case when f(x) = a + βx and g satisfies the conditions g(0) = 1, g is nondecreasing, and x/g(x) is increasing, we prove that every prime periodic solution of the equation has period equal to one or two. We also investigate the global periodicity of the equation, showing that if all solutions of the equation are periodic with period three, then f(x) = c1/x and g(x) = c2x, for some positive c1 and c2.
ACCESSION #
36264818

 

Related Articles

  • Chronological null complete spacetimes admit a global time. Minguzzi, E. // AIP Conference Proceedings;5/1/2009, Vol. 1122 Issue 1, p352 

    The result “chronological spacetimes without lightlike lines are stably causal” is announced and motivated. It implies that chronological spacetimes which are null geodesically complete and satisfy the null genericity and the null (averaged) energy condition admit a time function.

  • Variational Methods for Almost Periodic Solutions of a Class of Neutral Delay Equations. Ayachi, M.; Blot, J. // Abstract & Applied Analysis;2008, p1 

    We provide new variational settings to study the a.p. (almost periodic) solutions of a class of nonlinear neutral delay equations. We extend Shu and Xu (2006) variational setting for periodic solutions of nonlinear neutral delay equation to the almost periodic settings. We obtain results on the...

  • EXISTENCE OF ALMOST PERIODIC SOLUTIONS FOR A CLASS OF NONLINEAR DUFFING EQUATIONS. Xi-Lang Wu; Hui-Sheng Ding; Wei Long // Communications in Mathematical Analysis;2009, Vol. 7 Issue 2, p21 

    In this paper, we discuss the existence of almost periodic solutions for a class of nonlinear Duffing equations. Some new theorems are established to ensure that the existence of almost periodic solutions for the above Duffing equations. Our results generalize some recently results (see Remark 2.3).

  • Relativistic electron beam acceleration by nonlinear scattering of electromagnetic waves in a magnetized plasma. Sugaya, R. // Physics of Plasmas;Jan2008, Vol. 15 Issue 1, p013104 

    Acceleration and heating of a relativistic electron beam due to nonlinear electron Landau and cyclotron damping of electromagnetic waves in a magnetized plasma are investigated theoretically and numerically on the basis of the relativistic kinetic wave and transport equations derived from the...

  • MINIMUM CUT WITH THE SMALLEST NUMBER OF ARCS. CIUPALĂ, Laura // Bulletin of the Transilvania University of Brasov, Series III: M;2011 Part 1, Vol. 4 Issue 53, p113 

    In this paper we focus on determining from among all minimum cuts in a given network, of a minimum cut containing the smallest number of arcs. We will solve this problem by reducing it to a standard minimum cut problem in a transformed network.

  • SCRUTINY TO THE NON-AXIALLY DEFORMATIONS OF AN ELASTIC FOUNDATION ON A CYLINDRICAL STRUCTURE WITH THE NONLINEAR EQUATIONS. Teimoori, Khashayar // International Journal of Advances in Engineering & Technology;May2012, Vol. 3 Issue 2, p38 

    This paper is devoted to homogenization of partial differential operators to use in special structure that is a plate allied to an elastic foundation when it is situated through the basic loads (especially with the harmonic forces) with a Non-axially deformation of the cantilever. Furthermore,...

  • Long Time Anderson Localization for the Nonlinear Random Schrödinger Equation. Wang, W.-M.; Zhifei Zhang // Journal of Statistical Physics;Mar2009, Vol. 134 Issue 5/6, p953 

    We prove long time Anderson localization for the nonlinear random Schrödinger equation for arbitrary ℓ2 initial data, hence giving an answer to a widely debated question in the physics community. The proof uses a Birkhoff normal form type transform to create a barrier where there is...

  • Generalized solutions for the H1 model in ABS List of lattice equations. Da-jun Zhang; Hietarinta, Jarmo // AIP Conference Proceedings;3/8/2010, Vol. 1212 Issue 1, p154 

    In this paper we discuss solutions in Casoratian form for H1, which is the simplest member in ABS list of lattice equations. By investigating the condition satisfied by the Casoratian basic column we propose a generalization, which yields solutions which are different form solitons. These...

  • Relatively dense sets, corrected uniformly almost periodic functions on time scales, and generalizations. Wang, Chao; Agarwal, Ravi // Advances in Difference Equations;10/10/2015, Vol. 2015 Issue 1, p1 

    In this paper, we use the analysis of relatively dense sets to point out some deficiencies and inaccuracies in the definition of uniformly almost periodic functions which has been proposed in recent works, and we correct it. Some new generalizations of invariance under translation time scales...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics